Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 19, NWS Newport/Morehead City, NC

September 8, 2014Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 8, 2014, 6:13 PM EDT for Onslow County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2014, 6:13 PM EDT (22:13 UTC)
Expired
Sep 8, 2014, 6:45 PM EDT
In force
32 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 40 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WFUS52 KMHX 082213
TORMHX
NCC133-082245-
/O.NEW.KMHX.TO.W.0019.140908T2213Z-140908T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...
  JACKSONVILLE...CAMP LEJEUNE MAIN GATE...

* UNTIL 645 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PUMPKIN
  CENTER...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KELLUM AND DEPPE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3477 7751 3492 7739 3491 7737 3493 7736
      3494 7733 3493 7727 3490 7725 3488 7722
      3484 7720 3483 7718 3482 7720 3480 7719
      3466 7733
TIME...MOT...LOC 2214Z 217DEG 13KT 3479 7735

$$

11
1 follow-up statement
025 
WWUS52 KMHX 082229
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT MON SEP 8 2014

NCC133-082245-
/O.CON.KMHX.TO.W.0019.000000T0000Z-140908T2245Z/
ONSLOW NC-
629 PM EDT MON SEP 8 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHEASTERN ONSLOW COUNTY...

AT 627 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR KELLUM...OR NEAR PUMPKIN CENTER...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DEPPE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3477 7751 3492 7739 3491 7737 3493 7736
      3494 7733 3493 7727 3490 7725 3488 7722
      3484 7720 3483 7718 3482 7720 3480 7719
      3466 7733
TIME...MOT...LOC 2229Z 217DEG 13KT 3482 7731

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 8, 4:17 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 8, 4:17 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT MON SEP 8 2014

.SYNOPSIS...
A FRONT WILL REMAIN STALLED OVER THE REGION TONIGHT. LOW PRESSURE
TO THE SOUTHWEST WILL MOVE SLOWLY ALONG THE FRONT AND ACROSS
EASTERN NORTH CAROLINA ON TUESDAY. HIGH PRESSURE WILL THEN BUILD
INTO THE AREA TUESDAY NIGHT THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST LATE IN THE WEEK AND GRADUALLY MOVE THROUGH
THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. HEAVY RAIN HAS
BEEN SPOTTY THUS FAR ACRS THE AREA THIS AFTERNOON WITH LITTLE IF
ANY FLOOD IMPACTS. HOWEVER, THE POTENTIAL FOR HEAVY RAIN WILL
PERSIST AS A MID LEVEL TROF AND SFC LOW OVER THE SE STATES LIFTS
NE ALONG A STALLED SFC BNDRY OVER THE AREA TONIGHT. AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER ALREADY SATURATED GROUND WILL LEAD TO
FLOODING ESPECIALLY IN URBAN AREAS AND NEAR SWOLLEN SMALL STREAMS
AND CREEKS OVERNIGHT.

LOWS TONIGHT MAINLY AROUND 70 INLAND WITH LOW TO MID 70S NEAR THE
COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
UNTIL THE PASSAGE OF THE MID LEVEL TROF AND SFC LOW, THE CHANCE
FOR SOME HEAVIER PRECIPITATION WILL LINGER THROUGH SUNRISE
ESPECIALLY OVER COASTAL AREAS. LATER SHIFTS CAN EXTEND THE WATCH
IF NEEDED. OTHERWISE EXPECT DECREASING CLOUDS/GRADUAL CLEARING
FROM WEST TO EAST DURING MIDDAY INLAND THROUGH THE AFTERNOON TO
THE COAST. ONE FINAL PIECE OF TRAILING SHORT WAVE ENERGY MAY
TRIGGER A FEW SHOWERS DURING THE AFTERNOON SO WILL LEAVE A LOW
CHANCE POP FOR INLAND AREAS.

HIGH TEMPS MAY BE DEPEND ON THE AMOUNT OF AFTERNOON SUNSHINE THAT
DEVELOPS TUESDAY. TEMPS SHUD REACH NEAR 80/LOW 80S FOR MOST OF THE
AREA BUT MAY POP UP INTO THE MID 80S INLAND IF MORE SUN THAN CLOUDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 4 PM MON...THE SFC LOW IS PROGGED TO LIFT TO NEAR THE
SOUTHERN DELMARVA PENINSULA TUES EVENING WITH THE TRAILING FRONTAL
BOUNDARY PUSHING WELL OFFSHORE AFTER MIDNIGHT. PRECIP CHANCES
QUICKLY TAPER OFF FROM WEST TO EAST THROUGH THE EVENING WITH
PERHAPS A FEW SHOWERS LINGERING ACROSS THE OBX AFTER MIDNIGHT.
SHORTWAVE RIDGING AND WEAK SFC HIGH BUILDS IN WED INTO THURS
BRINGING DEEP LAYER DRYING. MAINLY DRY CONDITIONS EXPECTED WED BUT
COULD POSSIBLY SEE ISO WRAP-AROUND SHOWERS ALONG THE COAST AS THE
LOW DEPARTS THE AREA. ONLY ISOLATED SEA BREEZE TYPE DIURNAL
CONVECTION POSSIBLE THU AS SHORTWAVE RIDGE SUPPRESSES MOST
CONVECTION. RISING THICKNESS WILL RESULT IN HIGH TEMPS MODERATING
TO AT OR SLIGHTLY ABOVE NORMAL WED/THU...GENERALLY HIGHS IN THE
LOWER TO UPPER 80S.

A BROAD UPPER TOUGH WILL RESIDE OVER THE EASTERN 2/3RDS OF NORTH
AMERICA LATE IN THE WEEK AND EARLY NEXT WEEK WITH SEVERAL
SHORTWAVE TROUGHS MOVING THROUGH THE CYCLONIC FLOW ALOFT. THE
FIRST SHORTWAVE DAMPENS QUICKLY AS IT...AND THE ATTENDANT SFC LOW
PRES SYSTEM...LIFTS INTO EASTERN CANADA. A TRAILING COLD FRONT WILL
APPROACH THE REGION THURS NIGHT AND FRI BUT MODELS HAVE BEEN
REALLY STRUGGLING WITH JUST HOW QUICKLY THE FRONT WILL PUSH ACROSS
THE REGION. THE SLOWER SOLUTION DEPICTED BY THE ECMWF/CMC/UKMET
AND ECENS MEAN IS FAVORED BY WPC AND HAVE FOLLOWED THAT SOLUTION
FAIRLY CLOSELY FOR THE FRI-MON PERIOD...HOWEVER CONFIDENCE REMAIN
VERY POOR IN ANYONE SOLUTION AS EVEN THE FAVORED MODELS HAVE NOT
HAD MUCH RUN TO RUN CONSISTENCY. THE TIMING AND STRENGTH OF
SUBSEQUENT SHORTWAVES MOVING THROUGH THE UPPER TROUGH WILL
ULTIMATELY DETERMINE DETERMINE WHEN AND HOW QUICKLY THE FRONT WILL
PUSH THROUGH THE REGION.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
FLYING CONDITIONS WILL BE SOMEWHAT VARIABLE THIS AFTERNOON BUT
GENERALLY EXPECTING MVFR TO PREDOMINATE. LINE OF HEAVIER SHOWERS
WILL BE MOVING EAST OF THE TAF SITES EARLY THIS AFTERNOON BUT
WIDESPREAD LIGHTER PRECIPITATION WILL CONTINUE TO BRING MAINLY
MVFR CIGS/VBSYS INTO THIS EVENING. ALONG WITH THE CONTINUED
THREAT FOR HEAVIER PRECIPITATION, EXPECT CIGS/VSBYS TO GRADUALLY
LOWER TONIGHT AS THE NOCTURNAL INVERSION SETS IN AMIDST THE MOIST
LOW LEVEL AIRMASS WITH MAINLY MVFR CONDITIONS OVERNIGHT LOWERING
TO IFR EARLY TUESDAY MORNING. CONDITIONS ONLY SLOWLY IMPROVE AFTER
SUNRISE TUESDAY UNTIL THE LOW LEVEL MOISTURE CAN BE SCOURED OUT
BY MIDDAY OR EARLY AFTERNOON.

LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 4 PM MON...SHOWERS GRADUALLY TAPER OFF TUE NIGHT INTO
WED AS LOW PRES LIFTS AWAY FROM THE AREA AND THE TRAILING COLD
FRONT PUSHES OFFSHORE. COULD SEE PATCHY TO AREAS OF FOG DEVELOP AS
THE BOUNDARY LAYER WILL BE VERY MOIST...ESPECIALLY IF SKIES CLEAR
SUFFICIENTLY. GENERALLY DRY CONDITIONS WED AND THU AS HIGH PRES
BUILDS INTO THE AREA WITH PRED VFR CONDITIONS EXPECTED. ONLY ISO
DIURNALLY DRIVEN CONVECTION POSSIBLE THURS. SCT CONVECTION
POSSIBLE FRI INTO SAT AS A COLD FRONT APPROACHES THE AREA...BUT
MODELS ARE HANDLING THE TIMING OF THE FRONT VERY POORLY AND
CONFIDENCE IN THE FORECAST LATE IN THE PERIOD IS LOW.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
SOUTH WINDS BEGINNING TO PICK UP OVER SOUTHERN AREAS AS THE
PRESSURE GRADIENT TIGHTENS UP WITH THE APPROACH OF LOW PRESSURE TO
THE SW. WIND SPEEDS INCREASE 10-15 KT WITH GUSTS TO 20 KT FROM
SOUTH TO NORTH OVER THE MARINE AREA LATER TONIGHT AND EARLY
TUESDAY AND PERSIST THROUGH MUCH OF TUESDAY AFTERNOON. SEAS 2-4
FT WILL BUILD TO 3-5 FT TONIGHT AND TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 4 PM MON...SFC LOW PROGGED TO LIFT TO OFF THE DELMARVA
PENINSULA TUES NIGHT WITH THE TRAILING FRONTAL BOUNDARY PUSHING
EAST OF THE COASTAL WATERS BY 12Z WED WITH WINDS BECOMING LIGHT
NW AS PRESSURE GRADIENT WEAKENS ALONG THE COAST. WINDS GENERALLY
LESS THAN 10KT WILL CONTINUE WED NIGHT INTO EARLY THU...BECOMING
S/SW AGAIN 10-15KT BY LATE THU AFTERNOON AHEAD OF ANOTHER COLD
FRONT. A STRONG COLD FRONT WILL APPROACH THE WATERS FRI...BUT STILL
QUITE A BIT OF UNCERTAINTY REGARDING THE TIMING WITH THE GFS ABOUT
30 HOURS FASTER THAN THE ECMWF. WILL CONTINUE TO FOLLOW WPC
GUIDANCE WHICH FLOWS THE SLOWER ECMWF/CMC/UKMET BLEND WITH THE
FRONT FINALLY PUSHING THROUGH LATE SAT. MODERATE TO STRONG N/NE
PROBABLE BEHIND THE FRONT...WHENEVER IT EVENTUALLY MOVES THROUGH
THE WATERS...WITH STRONG HIGH PRES BUILDING IN FROM THE NORTH.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ029-044>047-079>081-
     090>095-098-103-104.
MARINE...NONE.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK
MARINE...BTC/SK
Hazardous weather outlook, Sep 8, 10:10 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 AM EDT MON SEP 8 2014

NCZ095-098-103-104-091415-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1010 AM EDT MON SEP 8 2014

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   MODERATE RIP CURRENT RISK.

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH
TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY
AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT
CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-091415-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1010 AM EDT MON SEP 8 2014

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH
TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY
AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT
CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 1:14 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
114 PM EDT MON SEP 8 2014

NCZ029-044-045-080-081800-
BEAUFORT-MARTIN-PITT-WASHINGTON-
114 PM EDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MARTIN...
BEAUFORT AND PITT COUNTIES THROUGH 200 PM EDT...

AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OLD FORD...OR ABOUT 6 MILES NORTH OF WASHINGTON...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHWICK...
JAMESVILLE...HINSON...DARDENS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3580 7655 3553 7701 3566 7720 3591 7703
      3586 7704 3587 7699 3590 7694 3590 7692
      3586 7689 3584 7690 3581 7688 3585 7684
      3589 7683 3587 7676 3591 7672
TIME...MOT...LOC 1714Z 227DEG 20KT 3566 7704

26
Special weather statement, Sep 8, 1:24 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT MON SEP 8 2014

NCZ095-081815-
CARTERET-
124 PM EDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH 215
PM EDT...

AT 124 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
1 MILE SOUTH OF SHACKLEFORD BANKS...OR ABOUT 5 MILES SOUTH OF
BEAUFORT...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAPE LOOKOUT...
HARKERS ISLAND......CAPE LOOKOUT LIGHTHOUSE...GLOUCESTER...
MARSHALLBERG......SMYRNA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3458 7654 3465 7657 3469 7669 3477 7656
      3475 7654 3481 7645 3475 7650 3467 7653
      3470 7658 3468 7660 3466 7655 3467 7651
      3474 7645 3476 7644 3484 7634 3482 7634
      3463 7651
TIME...MOT...LOC 1724Z 254DEG 18KT 3465 7662

26
Special weather statement, Sep 8, 5:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 PM EDT MON SEP 8 2014

NCZ090>092-082215-
DUPLIN-JONES-LENOIR-
529 PM EDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES AND LENOIR
COUNTIES THROUGH 615 PM EDT...

AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF KORNEGAY...OR ABOUT 14 MILES EAST OF WARSAW...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KORNEGAY......POTTERS
HILL...PINK HILL......ALBERTSON...DEEP RUN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3526 7774 3508 7752 3485 7785 3498 7800
TIME...MOT...LOC 2128Z 227DEG 12KT 3498 7784

22
Special weather statement, Sep 8, 5:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT MON SEP 8 2014

NCZ092-095-098-082215-
CARTERET-JONES-ONSLOW-
536 PM EDT MON SEP 8 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...CARTERET AND JONES
COUNTIES THROUGH 615 PM EDT...

AT 536 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERONA...OR ABOUT OVER NEW RIVER AIR STATION...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP LEJEUNE MAIN
GATE...JACKSONVILLE......MIDWAY PARK...PUMPKIN CENTER......PINEY
GREEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3467 7760 3497 7733 3481 7710 3460 7737
      3458 7740 3458 7741 3461 7741 3461 7743
      3459 7743 3457 7741 3455 7744
TIME...MOT...LOC 2136Z 222DEG 13KT 3468 7744

22
Local storm report, Sep 8, 6:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
610 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 E GREENEVERS          34.83N  77.89W
09/08/2014                   DUPLIN             NC   EMERGENCY MNGR

            *** 1 INJ *** STRUCTURAL DAMAGE TO HOUSE ROOF... TREE
            DAMAGE AND ONE MINOR INJURY.

&&

EVENT NUMBER MHX1400530

MELENDEZ
Local storm report, Sep 8, 6:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     FLOOD            JACKSONVILLE            34.76N  77.40W
09/08/2014                   ONSLOW             NC   SPOTTER

            STREET FLOODING ALONG WESTERN BLVD.

&&

EVENT NUMBER MHX1400531

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:06 AM EDTSpecial Weather StatementMHXOnslow54 min
Sep 8, 9:48 AM EDTFlood WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more18 hr
Sep 8, 11:31 AM EDTSpecial Weather StatementMHXCraven, Jones59 min
Sep 8, 1:14 PM EDTSpecial Weather StatementMHXMartin46 min
Sep 8, 1:21 PM EDTSpecial Marine WarningMHX24 min
Sep 8, 1:24 PM EDTSpecial Weather StatementMHXCarteret51 min
Sep 8, 5:29 PM EDTSpecial Weather StatementMHXDuplin46 min
Sep 8, 5:36 PM EDTSpecial Weather StatementMHXOnslow39 min
Sep 8, 6:02 PM EDTAreal Flood AdvisoryMHXOnslow88 min
Sep 8, 6:25 PM EDTSpecial Weather StatementMHXLenoir50 min
Sep 8, 6:51 PM EDTSpecial Weather StatementMHXJones39 min
Sep 8, 7:32 PM EDTSpecial Weather StatementMHXCraven58 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.